Alert archive / Oklahoma / Heat Advisories in 2020

Heat Advisory 13, NWS Tulsa, OK

July 16, 202019 counties in Oklahoma

NWS Tulsa, OK issued this heat advisory at Jul 16, 2020, 2:04 PM CDT for 19 counties in Oklahoma. It took effect at Jul 17, 2020, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 16, 2020, 2:04 PM CDT (19:04 UTC)
In effect from
Jul 17, 2020, 12:00 PM CDT
Expired
Jul 17, 2020, 8:00 PM CDT
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Choctaw County, OK, Craig County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 45 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2020-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2020-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1400 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

718 
WWUS74 KTSA 161904
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
204 PM CDT Thu Jul 16 2020

OKZ060-061-064-170930-
/O.CAN.KTSA.HT.Y.0012.000000T0000Z-200717T0100Z/
/O.NEW.KTSA.HT.Y.0013.200717T1700Z-200718T0100Z/
Tulsa-Rogers-Creek-
Including the cities of Tulsa, Claremore, and Sapulpa
204 PM CDT Thu Jul 16 2020

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT FRIDAY...
...HEAT ADVISORY IS CANCELLED FOR THIS AFTERNOON...

* WHAT...Heat index values up to 107 expected on Friday. Dangerous
  heat indices are no longer expected this afternoon due to
  outflow from previous storms and cloud cover.

* WHERE...Tulsa, Rogers and Creek Counties.

* WHEN...From noon to 8 PM CDT Friday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

OKZ062-162015-
/O.CAN.KTSA.HT.Y.0012.000000T0000Z-200717T0100Z/
Mayes-
Including the city of Pryor
204 PM CDT Thu Jul 16 2020

...HEAT ADVISORY IS CANCELLED...

Dangerous heat indices are no longer expected this afternoon due 
to outflow from previous storms and cloud cover.

$$

ARZ019-020-029-OKZ049-053-065>067-070>076-170930-
/O.NEW.KTSA.HT.Y.0013.200717T1700Z-200718T0100Z/
/O.CON.KTSA.HT.Y.0012.000000T0000Z-200717T0100Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Okfuskee-Okmulgee-
Wagoner-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-
Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Okemah, Okmulgee, Wagoner, Muskogee, 
Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau
204 PM CDT Thu Jul 16 2020

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT FRIDAY...

* WHAT...Heat index values between 105 and 108 are expected this
  afternoon and again on Friday afternoon.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...Today's Heat Advisory expires at 8 PM CDT this evening.
  Friday's Heat Advisory is in effect from noon to 8 PM CDT 
  Friday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

OKZ054>056-059-170930-
/O.NEW.KTSA.HT.Y.0013.200717T1700Z-200718T0100Z/
Osage-Washington OK-Nowata-Pawnee-
Including the cities of Pawhuska, Bartlesville, Nowata, 
and Pawnee
204 PM CDT Thu Jul 16 2020

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT FRIDAY...

* WHAT...Heat index values up to 106 expected.

* WHERE...Osage, Washington OK, Nowata and Pawnee Counties.

* WHEN...From noon to 8 PM CDT Friday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
4 follow-up statements
477 
WWUS74 KTSA 170054
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
754 PM CDT Thu Jul 16 2020

ARZ019-020-029-OKZ049-053-065>067-070>076-170900-
/O.EXP.KTSA.HT.Y.0012.000000T0000Z-200717T0100Z/
/O.CON.KTSA.HT.Y.0013.200717T1700Z-200718T0100Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Okfuskee-Okmulgee-
Wagoner-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-
Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Okemah, Okmulgee, Wagoner, Muskogee, 
Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau
754 PM CDT Thu Jul 16 2020

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT FRIDAY...
...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

* WHAT...Heat index values between 105 and 108 expected Friday 
  afternoon.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...Today's Heat Advisory expires at 8 PM CDT this evening. 
  Friday's Heat Advisory is in effect from noon to 8 PM CDT 
  Friday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

OKZ054>056-059>061-064-170900-
/O.CON.KTSA.HT.Y.0013.200717T1700Z-200718T0100Z/
Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-
Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, 
Tulsa, Claremore, and Sapulpa
754 PM CDT Thu Jul 16 2020

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT FRIDAY...

* WHAT...Heat index values between 105 and 107 expected Friday
  afternoon.

* WHERE...Tulsa, Rogers and Creek Counties.

* WHEN...From noon to 8 PM CDT Friday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
638 
WWUS74 KTSA 170834
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
334 AM CDT Fri Jul 17 2020

OKZ057-058-062-171645-
/O.EXA.KTSA.HT.Y.0013.200717T1700Z-200718T0100Z/
Craig-Ottawa-Mayes-
Including the cities of Vinita, Miami, and Pryor
334 AM CDT Fri Jul 17 2020

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

* WHAT...Heat index values between 105 and 110 expected Friday 
  afternoon.

* WHERE...Portions of east central, northeast and southeast
  Oklahoma and northwest and west central Arkansas.

* WHEN...From noon to 8 PM CDT Friday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

ARZ019-020-029-OKZ049-053>056-059>061-064>067-070>076-171645-
/O.CON.KTSA.HT.Y.0013.200717T1700Z-200718T0100Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Osage-
Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee-Okmulgee-
Wagoner-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-
Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Pawnee, 
Tulsa, Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, 
Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau
334 AM CDT Fri Jul 17 2020

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

* WHAT...Heat index values between 105 and 110 expected Friday 
  afternoon.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...From noon to 8 PM CDT Friday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
215 
WWUS74 KTSA 171827
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
127 PM CDT Fri Jul 17 2020

OKZ054>062-064-067-180100-
/O.NEW.KTSA.HT.Y.0014.200718T1700Z-200719T0100Z/
/O.CON.KTSA.HT.Y.0013.000000T0000Z-200718T0100Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Creek-Wagoner-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, and Wagoner
127 PM CDT Fri Jul 17 2020

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SATURDAY...

* WHAT...Heat index values between 105 and 110 expected.

* WHERE...Portions of northeast Oklahoma.

* WHEN...The ongoing heat advisory expires at 8 PM CDT this 
  evening. A heat advisory is in effect from noon to 8 PM CDT 
  Saturday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

ARZ019-020-029-OKZ049-053-065-066-070>076-180100-
/O.CON.KTSA.HT.Y.0013.000000T0000Z-200718T0100Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Okfuskee-Okmulgee-
Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Okemah, Okmulgee, Muskogee, Checotah, 
Sallisaw, McAlester, Stigler, Wilburton, and Poteau
127 PM CDT Fri Jul 17 2020

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values between 105 and 110 this afternoon.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...Now till 8 PM CDT this evening.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
058 
WWUS74 KTSA 180056
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
756 PM CDT Fri Jul 17 2020

OKZ054>062-064-067-180900-
/O.EXP.KTSA.HT.Y.0013.000000T0000Z-200718T0100Z/
/O.CON.KTSA.HT.Y.0014.200718T1700Z-200719T0100Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Creek-Wagoner-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, and Wagoner
756 PM CDT Fri Jul 17 2020

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT
SATURDAY...
...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

* WHAT...Heat index values 105 to near 110 expected Saturday
  afternoon.

* WHERE...Portions of northeast Oklahoma.

* WHEN...A heat advisory is in effect from noon to 8 PM CDT 
  Saturday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

ARZ019-020-029-OKZ049-053-065-066-070>076-180200-
/O.EXP.KTSA.HT.Y.0013.000000T0000Z-200718T0100Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Okfuskee-Okmulgee-
Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Okemah, Okmulgee, Muskogee, Checotah, 
Sallisaw, McAlester, Stigler, Wilburton, and Poteau
756 PM CDT Fri Jul 17 2020

...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

Heat index values above 105 degrees are no longer expected this
evening.

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jul 16, 12:23 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 16, 12:23 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1223 PM CDT Thu Jul 16 2020

.DISCUSSION...

The 18Z TAF forecast discussion follows...

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail, outside of thunderstorm activity,
thru the period. A retreating outflow boundary and tail end of a
synoptic front are likely to focus scattered convection across far
NE OK and NW AR late this afternoon and into tonight, per latest
CAM guidance. Made adjustments to going TAFs to extend thunder
mention at KROG/KXNA/KFYV in the night. Expect MVFR and possibly
IFR conditions in the stronger storms should they impact the
airports thru tonight. The NE OK terminals may be just west of the
main area of expected convection, and thus have stayed
conservative with VCTS mention at those sites.

Lacy

&&

.PREV DISCUSSION... /Issued 939 AM CDT Thu Jul 16 2020/

UPDATE...

Several adjustments have been made to the forecast today based on
mesoscale trends. See discussion below.

DISCUSSION...

An overachieving complex of storms continues east across far
northeast Oklahoma this morning. The system should continue to
gradually weaken with time. An MCV has developed back in the
stratiform precip region and is located just north of the Oklahoma
border and will track east thru the day. An outflow boundary from
these storms stretches basically along I-44 and should retreat
some this afternoon. A stalled front stretches from far northwest
AR east to Cincinnati OH. Interaction between the boundaries and
the MCV is likely to force some scattered afternoon convection per
latest CAM guidance. Will continue to refine forecast if
necessary to pin down the areas with the higher chances, which as
of right now appears to be across far NW AR and along the KS/MO
borders. Enhanced shear in the vicinity of the MCS will raise
severe probs some. Hot and humid weather will continue south of
the storm complex and the going heat advisory will be left alone
for now.

Lacy

PREV DISCUSSION... /Issued 625 AM CDT Thu Jul 16 2020/

.UPDATE...

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

VFR conditions should prevail through the period, with low clouds
through the day expected to be above MVFR thresholds. The main
aviation concerns today will revolve around a couple of time
periods that could feature TSRA. First, a line of strong to severe
thunderstorms ongoing across N Central OK, moving E/NE, could
affect mainly BVO (with a nonzero chance of impacts to TUL/RVS as
well) prior to diminishing mid to late morning. Then, isolated to
scattered TSRA should develop during the afternoon, with the NW AR
terminals most likely to have on station impacts. Will carry VCTS
at all sites except MLC/FSM, with PROB30s featuring IFR
conditions at FYV/XNA/ROG. Winds should largely remain below 10
kts, except for areas that see convective wind impacts, which will
be included at BVO this morning.

PREV DISCUSSION... /Issued 245 AM CDT Thu Jul 16 2020/

DISCUSSION...
Early this morning a weak surface boundary was draped across
northwest AR into northeast OK, with mid/upper 70s dewpoints noted
south of the front. The thunderstorm complex currently entering
northwest OK will continue to weaken through the remainder of the
night, although a weak shortwave associated with this activity is
proggd to track east along the KS/OK border today. Various CAMs
solutions suggest isolated/widely scattered convection will be
possible near the weak boundary this afternoon and into the
evening, with a few strong/severe storms not out of the question.
Current Heat Advisory looks good, with no changes anticipated at
this time.

Hot and muggy conditions expected Friday and through the weekend,
as the upper ridge remains locked in across the southern CONUS.
Additional heat headlines will likely be necessary during some of
this time-frame. Extended guidance does suggest a weakness in the
ridging conditions toward the middle of next week, and the GFS is
certainly more bullish with its QPF next Tuesday/Wednesday. Will
stay closer to the lower NBM PoPs for now.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   95  76  98  79 /  20  10   0   0
FSM   97  76  98  76 /  20  10  20   0
MLC   96  75  96  76 /  10   0  20   0
BVO   91  74  97  76 /  40  20   0   0
FYV   91  74  93  73 /  40  50  40   0
BYV   92  74  93  74 /  50  70  60   0
MKO   94  75  96  75 /  10   0   0   0
MIO   92  74  96  75 /  40  80  30   0
F10   95  74  96  75 /  10   0   0   0
HHW   97  75  96  76 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-060>062-
     064>067-070>076.

AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.

&&

AVIATION.....30
Hazardous weather outlook, Jul 16, 1:17 PM CDT, 47 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
117 PM CDT Thu Jul 16 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
117 PM CDT Thu Jul 16 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Far Northeast Oklahoma, Northwest Arkansas.
	ONSET...After 2 PM.

HEAVY RAIN.
	RISK...Limited.
	AREA...Far Northeast Oklahoma, Northwest Arkansas.
	ONSET...After 7 PM.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Much of Eastern Oklahoma, West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...

Scattered thunderstorms are expected to develop this afternoon and
into the early evening across far northeast Oklahoma and
northwest Arkansas, near boundaries that have been laid out over
the region. There is a limited threat of damaging winds and
marginally severe hail with these storms. Persistent
redevelopment is expected in the same region into the night near
the boundaries, which could result in pockets of locally heavy
rainfall.

Afternoon heat indices are expected to reach dangerous levels
across much of eastern Oklahoma and west central Arkansas. Some
improvement is expected this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential...Dangerous Heat Potential.
SATURDAY...Dangerous Heat Potential.
SUNDAY...No Hazards.
MONDAY THRU WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

The heat and humidity will continue into at least the early part
of the weekend with maximum heat index values in excess of 105
degrees possible in at least a few spots. Slightly cooler
conditions will be possible Sunday into early next week, but the
heat will return toward the middle of next week. Afternoon
thunderstorm chances may also return to primarily the higher
terrain areas of western Arkansas next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 16, 8:35 AM CDT, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
835 AM CDT Thu Jul 16 2020

OKZ054>057-060>062-067-161430-
Tulsa OK-Craig OK-Osage OK-Rogers OK-Nowata OK-Washington OK-
Mayes OK-Wagoner OK-
835 AM CDT Thu Jul 16 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAIG...ROGERS...
NORTHEASTERN OSAGE...WESTERN MAYES...WASHINGTON...NOWATA...NORTHERN
WAGONER AND NORTHEASTERN TULSA COUNTIES UNTIL 930 AM CDT...

At 835 AM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Chautauqua to near Ramona to Tulsa
International Airport. Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Tulsa...                          Bartlesville...
Claremore...                      Nowata...
Pryor...                          Owasso...
Pryor Creek...                    Skiatook...
Catoosa...                        Collinsville...
Verdigris...                      Dewey...
Chouteau...                       Chelsea...
Inola...                          Locust Grove...
Sperry...                         Oologah...
Adair...                          South Coffeyville...

This includes Interstate 44 between mile markers 229 and 280.

LAT...LON 3700 9541 3658 9517 3614 9517 3613 9599
      3650 9600 3700 9629
TIME...MOT...LOC 1335Z 263DEG 36KT 3699 9618 3651 9591 3622 9590

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 6:48 AM CDTSpecial Weather StatementTSAOsage, Pawnee57 min
Jul 16, 7:39 AM CDTSpecial Weather StatementTSAOsage, Washington66 min
Jul 16, 8:35 AM CDTSpecial Weather StatementTSAMayes, Nowata, Rogers, Washington55 min

Nearby

Heat Advisories in Oklahoma, 2020Heat Advisories in Arkansas, 2020Every heat advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.